Ohio, 2004

Damaging Winds in Ohio, June 15, 2004

June 15, 2004 · NWS CLE · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$14,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 15, 9:57 AM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 15, 9:57 AM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
ISSUED BY NWS BUFFALO
1057 AM EDT TUE JUN 15 2004

14Z SURFACE ANALYSIS SHOWED WEAK FRONTAL BOUNDARY NEAR AN ASHTABULA
TO MANSFIELD TO MUNCIE INDIANA LINE. AIR MASS STABILIZING BEHIND
BOUNDARY AS LOWER SURFACE DEWPOINTS SLOWLY ADVECTING SOUTHWARD. AIR
MASS REMAINING UNSTABLE SOUTH OF THE BOUNDARY AND WILL CONTINUE TO
DESTABILIZE OVER THE NEXT FEW HOURS...WITH SURFACE DEWPOINTS IN THE
LOWER 70S. COULD SEE SOME CONVECTION FIRE OVER EASTERN AND SOUTHERN
PORTIONS OF THE AREA AS FRONTAL BOUNDARY SLOWLY WORKS SOUTHWARD.
WILL KEEP AFTERNOON PROBABILITIES IN SLIGHT CHANCE RANGE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE
PA...NONE.

&&

TMA/WFO BUF
Hazardous weather outlook, Jun 15, 5:57 AM EST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
657 AM EDT TUE JUN 15 2004

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-151355-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
657 AM EDT TUE JUN 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THERE IS A CHANCE OF SEVERE THUNDERSTORMS IN EXTREME NORTHWEST OHIO
WEDNESDAY AND MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA ON
THURSDAY.  IN ADDITION...WITH THE GROUND FAIRLY SATURATED ACROSS MUCH
OF NORTHERN OHIO...THERE IS A CHANCE THAT ANY THUNDERSTORMS COULD
RESULT IN LOCAL FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Cincinnati radar (KILN), 137 km away, was scanning. The volume nearest the first event began at 18:14 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Knox

When
June 15, 1:15 PM EST
Where
Knox County, Centerburg
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
40.300, -82.700

Thunderstorm winds downed several trees.

Thunderstorm Wind, Knox

When
June 15, 1:30 PM EST to 1:38 PM EST
Where
Knox County, Mt Vernon
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
DEPT OF HIGHWAYS
Coordinates
40.400, -82.483

Thunderstorms downed one tree north of Mount Vernon and a second northeast of the city.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408061, 5408060.